Open Access
Translator Disclaimer
April 2000 Optimal design with many blocking factors
R. A. Bailey, J. P. Morgan
Ann. Statist. 28(2): 553-577 (April 2000). DOI: 10.1214/aos/1016218230


Designs for sets of experimental units with many blocking factors are studied. It is shown that if the set of blocking factors satisfies a certain simple condition then the information matrix for the design has a simple form. In consequence, a design is optimal if it is optimal with respect to one particular blocking factor and regular with respect to all the rest, in a sense which is made precise in the paper. This encompasses several previous results for optimal designs with more than one blocking factor, and applications to many other situations are given.


Download Citation

R. A. Bailey. J. P. Morgan. "Optimal design with many blocking factors." Ann. Statist. 28 (2) 553 - 577, April 2000.


Published: April 2000
First available in Project Euclid: 15 March 2002

zbMATH: 1105.62361
MathSciNet: MR1790009
Digital Object Identifier: 10.1214/aos/1016218230

Primary: 62K05

Keywords: block design , crossed factors , nested factors , optimal design , orthogonality

Rights: Copyright © 2000 Institute of Mathematical Statistics


Vol.28 • No. 2 • April 2000
Back to Top